Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 88, NWS Springfield, MO

August 7, 2013Dent County, Shannon County, Missouri

NWS Springfield, MO issued this flash flood warning at Aug 7, 2013, 2:45 AM CDT for Dent County, Shannon County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2013, 2:45 AM CDT (07:45 UTC)
Expired
Aug 7, 2013, 8:00 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dent County, MO, Shannon County, MO

The radar

The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:30 AM CDTFLASH FLOODEne Sligo, MODELAYED REPORT FROM EARLIER TODAY. ROUTE TT CLOSED IN BOTH DIRECTIONSD DUE TO FLOODING IN THE VICINITY OF CROOKED CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 285 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WGUS53 KSGF 070745
FFWSGF
MOC065-203-071300-
/O.NEW.KSGF.FF.W.0088.130807T0745Z-130807T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 800 AM CDT.

* AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE   
  WARNED AREA. RADAR ESTIMATED HOURLY RAINFALL RATES OF ONE TO TWO  
  INCHES. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK...
ROUTE DD AT DRY FORK NORTHWEST OF SALEM...
ROUTE H...10 MILES NORTHEAST OF WINONA.

ADDITIONAL THUNDERSTORMS AND TORRENTIAL RAINFALL ARE EXPECTED 
THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3709 9103 3709 9166 3742 9165 3743 9176
      3760 9175 3760 9181 3779 9180 3779 9131
      3771 9130 3770 9115 3759 9115 3759 9130
      3751 9131 3750 9120 3726 9115 3725 9111
      3720 9111 3716 9102

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 11:53 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Aug 6, 11:53 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 PM CDT Tue Aug 6 2013

...MORE HEAVY RAINFALL ON THE WAY...

.MESOSCALE DISCUSSION...
Issued AT 1153 PM CDT TUE AUG 6 2013

Forecast updated to account for the latest observation/radar and
mesoscale model trends. Will be watching three area for
thunderstorm development.

The first is just now starting to show its cards across portions
of central Missouri. There is a well defined low level theta-e
gradient that extends from the Lake of the Ozarks region
southeastward toward Licking. This is JUST east of the area that
received torrential rains and significant flash flooding last
night. Mesoscale models indicate that showers and storms will
continue to expand on the east side of this theta-e gradient as
the low level jet increases over the next few hours. This activity
looks to affect much of Morgan, Miller, Maries, Phelps, Dent and
Shannon counties and at this point mainly the northeastern
portions of Pulaski and Texas counties. And will pose the more
significant risk for flash flooding. It appears the training
storms may set up just to the east of the area of flooding rains
from last night, nevertheless more locally heavy rain in the
hardest hit areas in Pulaski and Texas counties is expected.

The second area of concern is a band of deep convergence that
extends from just southeast of TOP to just north of SGF. As a weak
shortwave approaches from the northwest, expectations are for
thunderstorm development in this band of convergence.

The third area of concern has already developed across south
central Kansas. Strong to severe thunderstorms have developed in
an unstable airmass and are racing to the east at 30-40 mph.

Expectations are that these three areas of activity will eventually
merge over the north half to two thirds of the area as the
overnight hours progress. There is a little bit more of a severe
risk with this activity as opposed to the past few nights. MUCAPE
is in excess of 3000 J/kg with effective deep layer shear values
around 30kt. Localized damaging wind gusts and marginally severe
hail are possible.

It likely goes without saying, but the risk for heavy rainfall and
flash flooding is the most concerning. PW values remain
anomalously high, 850mb dewpoints are in the upper teens and warm
cloud depths continue to hover around 16kft. Judging from the past
five nights worth of heavy rain events, areas of 50+ dBZ will
equate to hourly rainfall rates on the order of 1-2".

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 300 PM CDT TUE AUG 6 2013

Confidence is increasing that another round of thunderstorms will
develop late this evening through the overnight hours.  At this
point, the biggest forecast challenge is trying to pinpoint where
exactly development will occur, and how convection will evolve
thereafter.

Early this afternoon, widespread partly to mostly cloudy skies have
continued across the CWA, with occasional light rain showers
occurring. This cloud cover has limited available instability
considerably, and really don't expect to see anything too robust in
terms of convective development through the afternoon hours, with
just light rain showers and perhaps a rumble of thunder
continuing.

More significant convective development seems probable after 03Z
tonight.  By that time, a broad 30 KT low level jet will begin to
increase across the region. This will increase lift across two
theta-e gradients within the 925-850MB layer in the vicinity of the
CWA.  The first should be oriented more or less along and just south of
the Missouri River from KC to STL, with a less-defined secondary
axis across the U.S. 63 corridor through the eastern Ozarks.  This
suggests an arc of convection developing from eastern Kansas into
central Missouri, back across the eastern Ozarks. Corfidi vectors
will be oriented to the south to southeast, unfortunately pointing
to at least some potential for training/back building across the
northeastern portions of the CWA.  What locations experience this
will be fully dependent on where convection initially develops later
this evening.

Where convection does develop and move overhead, torrential rainfall
will remain likely.  PWATs were measured at 2.11" on our 12z
sounding this morning, and really don't see any reason why much
should change with the 00Z balloon.  That moisture content, combined
with freezing levels between 15KFT and 16KFT, points toward very
efficient warm rain processes continuing to dominate, with hourly rainfall
rates of 1-3"/hr probable.

Again, all will depend this evening on where exactly convection
develops.  It is certainly possible that the majority of the
rainfall will fall just north and east of the areas that saw such
extreme rainfall last night and early this morning.  However, it is
also a possibility that portions of the Gasconade and Big Piney
river basins could again see significant rainfall. Conditions will
continue to be monitored through the evening hours, especially as
00z RAOB data starts to become available.

Boxell

.LONG TERM...(Wednesday through Tuesday)
ISSUED AT 300 PM CDT TUE AUG 6 2013

Wednesday: The main concern will continue to be the potential for
periods of heavy rainfall over the next couple of days along with
some severe storm potential as well. Ongoing convection may be
occurring starting Wed morning, as a sfc boundary drops somewhere
over the region. Where/if pockets of instability can develop, the
front will tend to focus possible strong to severe storms during
the afternoon and evening hours.

Wednesday Night: An increasing low level jet is expected to ride
up and over the sfc boundary to our south with blossoming
convection from KS into MO late Wed night into Thu. 500mb small
scale waves will continue to ride wsw-ene through the region
through Fri with a more or less stationary sfc boundary over ne OK
into northern AR, so periods of heavy rain with elevated nighttime
storms looks like a good bet.

Thursday-Early Saturday: Looks like there will be the potential to see
repeated nighttime and early morning elevated convection Thu
night/Fri morning and Fri night/Sat morning. Small scale features
are difficult to discern but synoptically rainfall chances look
good. Three-five day rainfall totals could be three inches plus
over a large area (with locally heavier rain amounts of course). WPC
guidance is focusing heavier rainfall over the northern half of
the cwfa, but rather than focus on the placement, the amounts are
the main concern especially over central MO. Impact-wise, flooding
is likely to be a huge concern into the weekend.

Weekend-Tuesday: A bit more amplitude to the overall flow mid level flow
pattern is indicated by global models with more of a northwest
flow over the region by Sunday/Mon. This may help push the sfc
front farther south with time with at least a brief break in
heavier rainfall. Medium range guidance, at least the ECMWF and
GFS differ quite a bit on the degree of amplification with the
ridge over the Rockies with the ECMWF stronger and drier with the
nw flow aloft. Used consensus guidance with low pops late in the
extended forecast.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1153 PM CDT TUE AUG 6 2013

As has been the case for the past several nights, the primary
concern will be timing showers and thunderstorms. JLN and SGF
appear to be the most at risk for observing this activity during
the next 6 hours, with BBG potentially being affected around or
after daybreak. IFR visibility and MVFR ceilings will accompany
thunderstorms. Otherwise, VFR conditions are expected with winds,
in general, from a southerly direction.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Thursday morning FOR KSZ073-097-101.

&&

MESOSCALE...Gagan
SHORT TERM...Boxell
LONG TERM...DSA
AVIATION...Gagan
Hazardous weather outlook, Aug 7, 12:23 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT WED AUG 7 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1223 AM CDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  EXTREME FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS WILL EXPAND ACROSS MUCH OF THE AREA EARLY THIS
  MORNING. A LINE OF THUNDERSTORMS OVER SOUTHEASTERN KANSAS WILL
  MERGE WITH THUNDERSTORMS THAT ARE DEVELOPING ALONG AND NORTH OF
  THE HIGHWAY 60 CORRIDOR. AS THIS ACTIVITY MERGES...THUNDERSTORMS
  WILL THEN MOVE TO THE EAST SOUTHEAST THROUGH DAYBREAK.

  FREQUENT TO AT TIMES CONSTANT CLOUD TO GROUND LIGHTNING AND
  TORRENTIAL RAINFALL IS EXPECTED WITH THESE STORMS. THERE IS AN
  ELEVATED RISK FOR LOCALIZED DAMAGING WIND GUSTS...MAINLY WITH
  THE LINE OF STORMS THAT WILL ENTER FROM THE WEST. MARGINALLY
  SEVERE HAIL CANNOT BE RULED OUT WITH A FEW STORMS.

  WITH SATURATED SOILS ACROSS THE REGION...FLASH FLOODING IS
  LIKELY WHEREVER THUNDERSTORMS DO DEVELOP. AREAS THAT NORMALLY
  DO NOT FLOOD WILL BE AT RISK FOR FLOODING.

  IT IS POSSIBLE THAT PORTIONS OF THE OZARKS THAT EXPERIENCED
  EXTREME RAINFALL LATE MONDAY NIGHT AND EARLY TUESDAY MORNING
  WILL SEE ADDITIONAL RAINFALL EARLY THIS MORNING. IF THIS
  SCENARIO OCCURS...THE REDEVELOPMENT OF EXTREMELY DANGEROUS...
  LIFE THREATENING FLASH FLOODING WOULD BE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK
  INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE
  AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY
  BASIS CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH SATURATED
  SOIL CONDITIONS. THERE IS ALSO A LIMITED RISK FOR SEVERE
  THUNDERSTORMS WITH THIS ACTIVITY IF ENOUGH INSTABILITY CAN
  MATERIALIZE.

  AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A
  DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND
  PORTIONS OF WESTERN AND SOUTHERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO
  RELAY ANY INSTANCES OF FLOODING THAT THREATEN LIFE OR PROPERTY
  TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Aug 7, 1:35 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 AM CDT WED AUG 7 2013

MOZ055-070730-
BENTON MO-
135 AM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON COUNTY UNTIL 230
AM CDT...

AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALO PINTO...OR 8 MILES NORTHWEST OF
WARSAW...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE COLE CAMP...LINCOLN AND WARSAW.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDES TRUMAN
LAKE AND TRUMAN STATE PARK.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3851 9307 3821 9308 3824 9353 3846 9352
TIME...MOT...LOC 0635Z 271DEG 16KT 3834 9346

FOSTER
Local storm report, Aug 7, 2:03 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     FLASH FLOOD      DOOLITTLE               37.94N 91.88W
08/07/2013                   PHELPS             MO   FIRE DEPT/RESCUE

            WATER RUSHING OVER THE ROADWAY AT STATE HIGHWAY T.

&&

MGRIFFIN
Special weather statement, Aug 7, 2:16 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 AM CDT WED AUG 7 2013

KSZ073-097-101-070815-
BOURBON KS-CHEROKEE KS-CRAWFORD KS-
216 AM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...CHEROKEE AND CRAWFORD
COUNTIES UNTIL 315 AM CDT...

AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
BRONSON TO 16 MILES WEST OF MCCUNE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BAXTER SPRINGS...
BEULAH...BRAZILTON...BRONSON...CARONA...CHEROKEE...CHICOPEE...
COLUMBUS...CRESTLINE...CROWEBURG...DEVON...ENGLEVALE...FARLINGTON...
FAULKNER...FORT SCOTT...FRANKLIN...FRONTENAC...FULTON...GALENA...
GARLAND...GIRARD...GREENBUSH...HALLOWELL...HAMMOND...HARDING...
HEPLER...HIATTVILLE...LAWTON...LONE OAK...LOWELL...MAPLETON...
MARMATON...MCCUNE...MELROSE...MULBERRY...NEUTRAL...OPOLIS...PAWNEE
STATION...PETERSBURG...PITTSBURG...POLK...PORTERVILLE...REDFIELD...
RINGO...RIVERTON...ROSELAND...SCAMMON...SHERMAN...SHERWIN...
SKIDMORE...STIPPVILLE...TREECE...UNIONTOWN...WALNUT...WEIR...WEST
MINERAL...XENIA AND YALE.

PEOPLE IN BOURBON...CHEROKEE AND CRAWFORD COUNTIES...INCLUDING
WALNUT...BRONSON...MCCUNE...UNIONTOWN...HEPLER...WEST MINERAL...
REDFIELD...CARONA...GIRARD...COLUMBUS...TREECE...SCAMMON...
CHEROKEE...WEIR...ENGLEVALE...BAXTER SPRINGS...FORT SCOTT...ARMA...
PITTSBURG...FRONTENAC...GALENA...MULBERRY AND ARCADIA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3803 9509 3804 9462 3701 9461 3700 9462
      3700 9507 3758 9510
TIME...MOT...LOC 0716Z 270DEG 40KT 3793 9523 3743 9522

GRIFFIN
Local storm report, Aug 7, 2:19 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     FLASH FLOOD      ROLLA                   37.95N 91.77W
08/07/2013                   PHELPS             MO   LAW ENFORCEMENT

            SEVERAL STREETS IN ROLLA ARE FLOODED WITH A FOOT OR MORE
            OF WATER. ONE CAR WAS STALLED IN FLOODED WATERS. ONE LOW
            WATER BRIDGE WAS FLOODED.

&&

MGRIFFIN
Local storm report, Aug 7, 2:22 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     LIGHTNING        ROLLA                   37.95N 91.77W
08/07/2013                   PHELPS             MO   LAW ENFORCEMENT

            TREE STRUCK BY LIGHTNING AND FELL ON POWER LINES AT 805
            OAKLANE DRIVE.

&&

MGRIFFIN
Local storm report, Aug 7, 2:43 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 AM     FLASH FLOOD      NEWBURG                 37.91N 91.90W
08/07/2013                   PHELPS             MO   LAW ENFORCEMENT

            THE LITTLE PINEY CREEK HAS RISEN TWO FEET IN THE PAST
            HOUR AND IS BEGINING TO FLOOD THE COMMUNITY OF NEWBURG.
            EVACUATIONS OF THE RESIDENTS OF THE TOWN...BETWEEN 200
            AND 300...ARE UNDERWAY.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:10 AM CDTFlash Flood Warning EmergencySGFMaries, Miller, Phelps, Pulaski8 hr
Aug 7, 1:12 AM CDTSpecial Weather StatementSGFPhelps63 min
Aug 7, 1:35 AM CDTSpecial Weather StatementSGFBenton55 min
Aug 7, 2:59 AM CDTFlash Flood WarningSGFBenton, Morgan5 hr
Aug 7, 3:07 AM CDTFlash Flood WarningSGFVernon5 hr
Aug 7, 3:21 AM CDTSpecial Weather StatementSGFBarton, Vernon39 min
Aug 7, 3:26 AM CDTSpecial Weather StatementSGFMiller64 min
Aug 7, 3:38 AM CDTSevere Thunderstorm WarningSGFMaries, Miller, Pulaski52 min
Aug 7, 4:02 AM CDTSpecial Weather StatementSGFDade, Polk58 min
Aug 7, 4:19 AM CDTFlash Flood WarningSGFCamden4 hr
Aug 7, 4:34 AM CDTFlash Flood WarningSGFPhelps, Pulaski, Texas7 hr
Aug 7, 4:39 AM CDTSpecial Weather StatementSGFGreene36 min
Aug 7, 5:33 AM CDTSpecial Weather StatementSGFTexas, Wright57 min
Aug 7, 5:38 AM CDTFlash Flood WarningSGFLaclede, Wright4 hr
Aug 7, 5:49 AM CDTSevere Thunderstorm WarningSGFLaclede, Texas, Wright56 min
Aug 7, 6:21 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Shannon, Texas39 min
Aug 7, 6:50 AM CDTAreal Flood AdvisorySGFDouglas, Howell, Oregon, Shannon, Texas3 hr
Aug 7, 6:51 AM CDTSpecial Weather StatementSGFHowell, Oregon, Shannon39 min
Aug 7, 7:57 AM CDTFlash Flood Warning EmergencySGFMaries, Miller, Phelps, Pulaski7 hr
Aug 7, 7:58 AM CDTAreal Flood WarningSGFVernon4 hr
Aug 7, 8:01 AM CDTFlash Flood WarningSGFDent, Shannon4 hr
Aug 7, 8:04 AM CDTAreal Flood WarningSGFBenton, Camden, Morgan4 hr
Aug 7, 9:51 AM CDTAreal Flood AdvisorySGFDouglas, Howell, Oregon, Ozark, Shannon, Taney and 2 more6 hr
Aug 7, 9:56 AM CDTAreal Flood WarningSGFLaclede, Wright27 hr
Aug 7, 11:53 AM CDTAreal Flood WarningSGFDent, Phelps, Pulaski, Shannon, Texas24 hr
Aug 7, 2:40 PM CDTRiver Flood WarningSGFShannon18 hr
Aug 7, 2:57 PM CDTAreal Flood WarningSGFMaries, Miller, Phelps, Pulaski21 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.